Medtronic Recalls Minimed Paradigm and 530G Systems

By GabbyPA Latest Reply 2014-09-26 17:04:05 -0500
Started 2014-09-26 09:24:01 -0500

"On August 22, the FDA posted a voluntary class II recall of Medtronic MiniMed Paradigm and 530G systems. There are three levels of FDA recalls (class I, II, and III), with a class II recall indicating an intermediate threat level, for those that can pose some health risks that are typically preventable and are not cause for major alarm. In this case, Medtronic mailed notices to customers earlier this year about the risk of an accidental overdose of insulin."

Read full article here:

3 replies

Type1Lou 2014-09-26 17:04:05 -0500 Report

I've been using my Medtronic Minimed Paradigm 523 pump for a little over 3 years and this never happened to me, partly because I use the bolus wizard feature and rarely, if ever manually, bolus. I remember receiving their notice about this earlier this year and it's always a good "heads-up". I remember when I was on MDI and was away on a business trip (sometime in the 1980's or early 1990's). I got distracted after traveling all day and instead of giving myself my evening dose (which was much smaller) of NPH insulin, I gave myself my much higher morning dose. I called my doctor and they advised that I should check my BG every hour to be certain I wasn't going hypo and eat if I did appear to be going low. They advised me to set my alarm to wake and check. User errors can and do happen.

Richard157 2014-09-26 13:22:59 -0500 Report

Thanks for this notice. I am surprised that only one case of someone being hospitalized with an overdose has been reported.

GabbyPA 2014-09-26 15:44:12 -0500 Report

I think it is a lot of operator error that did it, so if you understood how it worked, you didn't mess it up, but if you were not sure, that is where there might be problems. I don't know what they are doing to fix the problem, but Medtronics is a good company. I am sure it will be squared a way.